Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS El Paso, TX

August 2, 2007Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 2, 2007, 1:11 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 1:11 PM MDT (19:11 UTC)
Expired
Aug 2, 2007, 3:15 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Whole counties

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 021913
FFWEPZ
NMC017-022115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
111 PM MDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF SILVER CITY...

* UNTIL 315 PM MDT

* AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. ALSO...A 
  SPOTTER JUST NORTH OF SILVER CITY HAS REPORTED NEARLY ONE AND      
  ONE HALF INCHES OF RAIN IN ONLY ONE HALF HOURS TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER     
  CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL NORTH OF AND ON THE WEST SIDE 
OF SILVER CITY WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3272 10841 3274 10813 3291 10817 3291 10835

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:46 AM MDT, 9 hours 25 minutes earlier.

Area forecast discussion, Aug 2, 3:46 AM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 AM MDT THU AUG 2 2007

.SYNOPSIS...
A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL TODAY AND FRIDAY. FLOODING WILL BE POSSIBLE IN SOME FLOOD
PRONE AREAS NEAR THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED FOR
THE WEEKEND AS MUCH OF THE MOISTURE SHIFTS TO THE WEST. DAY TIME
TEMPERATURES WILL REMAIN BELOW NORMALS THE NEXT COUPLE DAYS...THEN
WARM TO SEASONAL AVERAGES BY THE END OF THE WEEKEND.

&&

.DISCUSSION...
AN EXTREMELY MOIST AIR MASS REMAINS IN PLACE OVER THE FORECAST
AREA WITH SATURATED CONDITIONS EXISTING FROM LOWER TO UPPER
LEVELS OF THE ATMOSPHERE. HELPING TO DESTABILIZE THE AIR AND
TRIGGER CONVECTION IS AN UPPER VORT CENTER THAT IS DRIFTING
SLOWLY WEST ACROSS THE REGION WITH ANOTHER APPROACHING FROM THE
EAST TO KEEP THE WEATHER PATTERN ACTIVE THROUGH FRIDAY NIGHT. PWS
RANGE FROM 1.5 TO 1.8 INCHES WITH SURFACE DEW POINTS IN THE MID TO
UPPER SIXTIES. SHOWERS AND THUNDERSTORMS THAT FORM TODAY WILL BE
VERY EFFICIENT RAIN PRODUCERS CAPABLE OF PRODUCING 1 TO 3 INCHES
OF RAINFALL IN LESS THAN AN HOUR. FLOODING FROM EXCESSIVE RUNOFF
FROM INTENSE RAINFALL IS A POSSIBILITY TODAY...SO WILL MAINTAIN A
FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH TONIGHT. MOIST
CONDITIONS WILL PERSIST ON FRIDAY AND THE WATCH MAY NEED TO BE
EXTENDED ONE MORE DAY.

DRIER CONDITIONS WILL BE POSSIBLE ON SATURDAY AS THE MODELS
PROJECT THE HIGH TO SHIFT TO THE TEXAS PANHANDLE AND THE VORT
CENTERS MOVE INTO ARIZONA...ALONG WITH MUCH OF THE MOISTURE.
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL STILL BE
POSSIBLE AS A RESULT OF RESIDUAL MOISTURE. PRECIP TOTALS WILL BE
MOSTLY HIGHER WEST OF THE DIVIDE. ALSO...WITH REDUCE MOISTURE AND
CLOUDINESS OCCURRING...TEMPERATURES SHOULD ALSO WARM UP TO NEAR
NORMAL FOR THE WEEKENDS AND INTO NEXT WEEK.

THE WEATHER PATTERN COULD BECOME ACTIVE AGAIN THE FIRST PART OF
NEXT WEEK AS LONGER RANGE MODELS ARE PROJECTING A SMALL UPPER LOW
TO MOVE TOWARD THE REGION FROM THE SOUTHWEST. THIS LOW COULD
PROVIDE SYNOPTIC SCALE FORCING AND LIFT AS WELL AS A VEERING
PROFILE NECESSARY TO GENERATE STRONGER THUNDERSTORMS FOR MONDAY
AFTERNOON THROUGH WEDNESDAY. MOISTURE FROM THE PLUME WILL FUEL
THESE NEW STORMS. HIGH PRESSURE IS PROJECTED BY THE MODELS TO
REBUILD TOWARD THE END OF THE WEEK...DIMINISHING CONVECTIVE
ACTIVITY SOMEWHAT.

&&

.AVIATION...VALID 02/12Z-03/12Z
AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND
THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  70  87  69  92 /  50  50  40  40  20
SIERRA BLANCA TX        85  65  84  63  90 /  50  50  40  40  20
LAS CRUCES              89  67  88  66  91 /  50  50  40  40  20
ALAMOGORDO              87  66  86  64  90 /  50  50  40  40  20
CLOUDCROFT              69  50  67  49  71 /  60  60  50  40  30
TRUTH OR CONSEQUENCES   87  67  86  65  91 /  50  50  40  40  30
SILVER CITY             80  63  81  61  84 /  50  50  40  40  30
DEMING                  89  68  86  66  91 /  50  50  40  40  20
LORDSBURG               88  67  86  65  90 /  50  50  40  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ022>025-030>032.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Aug 2, 10:40 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT THU AUG 2 2007

NMZ022>025-030>032-TXZ055-056-031745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH
HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE
TWO TO THREE INCHES...WITH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE
PERIOD...WITH THREAT OF FLOODING DECREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY
RAINS AND FLOODING.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:00 PM MDTFlash Flood WarningEPZLuna2 hr

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.